• Son on Cisplatin, Vincristine, Cytoxan, side effects nausea, occasional vomiting, stomach pain, tips on how to handle; started 2 weeks ago

    Asked by mom24 on Monday, December 24, 2012

    Son on Cisplatin, Vincristine, Cytoxan, side effects nausea, occasional vomiting, stomach pain, tips on how to handle; started 2 weeks ago

    5 Answers from the Community

    5 answers
    • Peroll's Avatar

      There are a number of anti-nausea meds available, one or more of which should work to relieve the nausea. He might have to try a few but my oncologist always prescribes me three different one so Ihave alternatives, When taking them he should start at the first sigh of nausea or if the nausea starts during chemo he can take some before chemo begins. They work best if you are not chasing the nausea. One thing to watch for with nausea is dehydration, which can easily happen if not enough water is taken in. nausea and dehydration can form a dangerous spiral that will land him back in the hospital fast. Good luck!!!!

      almost 4 years ago
    • carm's Avatar

      Mom24, hello my name is Carm and I am an oncology/end of life nurse. May I suggest you visit a website called chemocare.com. This site is for patients and caregivers, and addresses the issues of chemo side effects and management of those side effects, including what questions you should ask your sons doctor. Your son is on some heavy guns so his response is normal. Normal, but not side effects he should suffer thru unnecessarily. Peroll is correct, dehydration can become an issue. Best of luck to you and your son, Carm.

      almost 4 years ago
    • SueRae1's Avatar

      There are many drugs out there to help with these side effects. Speak with your son's oncology team and they can help you find ones that will work. I have read really good things about Emend, it is pricey, but my insurance covered most of the cost. Fortunately, I did not need it, but my friend who was on Cisplatin while being treat for lung cancer swears by it.

      almost 4 years ago
    • karen1956's Avatar

      I had awful, awful nausea on TAC chemo......onc Rx Kytril, and I also had compounded by the pharmacy "BDR" suppositories (benadryl, reglan and decadrom)..the BDR was the best for me....also tried the Rx form of pot (mind is blanking) but it wasn't the best....keep on top of it by taking all the pre-meds before checmo.....I also took ativan (anti anxiety but helps with nausea)....went for IV hydration....need to stay hydrated....water, water and more water.....Hope your son is doing better

      almost 4 years ago
    • mom24's Avatar

      Thank you for all of your tips. It seems since I posted the question, now he is really dealing with stomach pain and fever. They tested his blood and did a chest xray; no sign of infection. We meet with the oncologist tomorrow so hopefully we will get a handle on what is causing the stomach pain and fever...need reassurance it is nothing other than the chemotherapy. I guess I'm worried about a bowel obstruction, although he has been able to go to the bathroom. Maybe after the chemo is in full swing, he will adjust more....one day at a time. Thanks again ~

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more brain and spinal cord tumors in adults questions.  Also, don't forget to check out our Brain and Spinal Cord Tumors in Adults page.